Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2007, 11:59 AM CDT for Atascosa County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2007, 11:59 AM CDT (16:59 UTC)
- Expired
- Mar 13, 2007, 12:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 113 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 131702 SVREWX TXC013-131730- /O.NEW.KEWX.SV.W.0015.070313T1659Z-070313T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 AM CDT TUE MAR 13 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... ATASCOSA * UNTIL 1230 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FM 791 IN SOUTHERN ATASCOSA COUNTY. THIS STORM WILL CONTINUE TO MOVE NORTHEAST AT 20 MPH...AND WILL REACH CAMPBELLTON BY 12:15 PM. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZED HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. MOTORISTS ARE ADVISED TO USE ADDITIONAL CAUTION. LAT...LON 2872 9877 2873 9849 2887 9821 2903 9873 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 10:12 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 13, 10:12 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1012 AM CDT TUE MAR 13 2007 .DISCUSSION... CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE. WILL KEEP FLASH FLOOD WATCH THRU 7 AM WEDNESDAY MORNING. LOW ALOFT NEAR THE SE CORNER OF NEW MEXICO IS FORECAST TO MOVE EAST ACROSS TEXAS TONIGHT AND WEDNESDAY MORNING. AHEAD OF THIS MARCH RAIN MAKER...OCCASIONAL RAIN WILL CONTINUE FORMING TODAY AND TONIGHT...WITH SHOWERS AND THUNDERSTORMS. THIS AREA OF RAIN WILL SLOWLY MOVE EAST LATER TODAY AND TONIGHT...THRU WEDNESDAY MORNING...AS THE LOW ALOFT IS CARRIED EAST. BY WEDNESDAY AFTERNOON A COMPOSITE OF SOLUTIONS SINCE THE WEEKEND SHOWS THE LOW MOVING EAST OF THE AREA...SIGNALING DECREASING CLOUDS AND RAIN CHANCES FROM THE WEST BEGINNING WEDNESDAY MORNING AND CONTINUING THRU WEDNESDAY AFTERNOON. MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING... THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY... AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY IS EXPECTED SATURDAY. INCREASING CLOUDS ARE EXPECTED SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS RETURN AND INCREASE. MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST TO APPROACH THE AREA FROM THE WEST. && .PREV DISCUSSION... /ISSUED 634 AM CDT TUE MAR 13 2007/ AVIATION... AREAS OF IFR AND MVFR CIGS WILL PREVAIL UNTIL 15Z...WITH VFR CONDITIONS THEREAFTER. THUNDERSTORMS MAY DEVELOP BY 18Z...BUT WILL BE WIDESPREAD BY 21Z THIS AFTERNOON AND CONTINUE UNTIL AT LEAST 03Z WEDNESDAY BEFORE DIMINISHING OR MOVING EAST. MVFR CIGS WILL COME BACK TUESDAY NIGHT. A LIGHT TO MODERATE SOUTHERLY LOW LEVEL FLOW WILL CONTINUE. PREV DISCUSSION... /ISSUED 350 AM CDT TUE MAR 13 2007/ DISCUSSION...LARGE UPPER LEVEL LOW PRESSURE IS QUASI-STATIONARY OVER THE WEST TEXAS/NEW MEXICO BORDER THIS MORNING. LOOKING AT THE WATER VAPOR IMAGERY THIS FEATURE IS QUITE IMPRESSIVE. THIS SYSTEM WILL BEGIN TO TRACK EASTWARD TODAY AND TONIGHT ACROSS TEXAS. CURRENTLY ON RADAR...THERE ARE SHOWERS AND THUNDERSTORMS IN OUR NORTHEASTERN COUNTIES. THESE SHOWERS AND THUNDERSTORMS HAVE BEEN PROPOGATING...REFORMING...AND TRAINING OVERNIGHT. THE UPPER RAIN AMOUNTS OVERNIGHT...ACCORDING TO RADAR ESTIMATION...ARE AROUND 3 INCHES IN WILSON AND GONZALES COUNTIES. AS THE UPPER LOW PROGRESSES EASTWARD TODAY AND TONIGHT...MANY SHORTWAVES WILL ROTATE AROUND THE UPPER LOW...CONTINUING TO BRING WAVES OF SHOWERS AND THUNDERSTORMS TO THE REGION. PW AMOUNTS ARE RUNNING VERY SIMILAR TO YESTERDAY MORNING...WITH 0.84 INCHES AT KDRT AND 1.53 INCHES AT KCRP. AMPLE MOISTURE IS IN PLACE ALONG WITH AMPLE LIFT FROM THE UPPER LOW. THEREFORE FLASH FLOODING IS A THREAT FOR THE NEXT 24 HOURS...AT LEAST. WE WILL ISSUE A FLASH FLOOD WATCH FOR THE EASTERN HALF OF OUR CWFA. IN CONJUNCTION WITH THE THREAT TO FLASH FLOODING...WE ALSO HAVE A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AS WELL. THE UPPER LOW WILL FINALLY MAKE ITS EXIT OUT OF TEXAS LATE WEDNESDAY. THIS WILL BRING AN END TO THE RAIN CHANCES BY WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. SKIES WILL CLEAR BEHIND THE SYSTEM AND WINDS WILL BE CALM WEDNESDAY NIGHT. DUE TO SATURATED GROUNDS...THIS WILL BE THE PERFECT SET UP FOR FOG. SO HAVE INCLUDED FOG IN THE FORECAST LATE WEDNESDAY NIGHT/THURSDAY MORNING. A COLD/DRY FRONT IS FORECAST TO MOVE THROUGH THE AREA SOMETIME THURSDAY NIGHT...ALTHOUGH THE MODELS DIFFER IN THEIR SOLUTIONS. HAVE GONE MORE WITH A CONSENSUS FORECAST AND BROUGHT THE FRONT THROUGH THE REGION...ALONG THE LINES OF THE NAM12 AND ECMWF. THIS WILL MEAN WARM TEMPERATURES AHEAD OF THE FRONT ON THURSDAY...THEN COOLER TEMPERATURES ON FRIDAY POST FROPA. AFTER THE FRONTAL PASSAGE...TEMPERATURES WILL BE CLOSER TO SEASONAL NORMALS FOR THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 63 79 59 84 / 70 80 50 - 0 AUSTIN BERGSTROM INTL AIRPORT 73 60 78 55 81 / 70 80 50 - 0 DEL RIO INTL AIRPORT 78 60 86 59 89 / 60 30 10 - - SAN ANTONIO INTL AIRPORT 73 63 81 61 85 / 70 70 40 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && 08/25/DC
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT TUE MAR 13 2007 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 16 min |
| Mar 12, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 12, 9:34 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Mar 12, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 27 min |
| Mar 12, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 26 min |
| Mar 12, 9:51 PM CDT | Flash Flood Warning | EWX | Wilson | 114 min |
| Mar 12, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 29 min |
| Mar 13, 12:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Mar 13, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 24 hr |
| Mar 13, 11:11 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Mar 13, 11:28 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 32 min |
| Mar 13, 11:53 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 6 hr |
| Mar 13, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| Mar 13, 12:28 PM CDT | Flash Flood Warning | EWX | Karnes | 6 hr |
| Mar 13, 12:49 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Mar 13, 1:04 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 5 hr |
| Mar 13, 1:12 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 33 min |
| Mar 13, 1:42 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 33 min |
| Mar 13, 1:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lavaca, Lee, Travis, Williamson | 4 hr |
| Mar 13, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 12 min |
| Mar 13, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Mar 13, 2:11 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 4 hr |
| Mar 13, 2:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 46 min |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Mar 13, 4:10 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 50 min |
| Mar 13, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 33 min |
| Mar 13, 6:01 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 4 hr |
| Mar 13, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Mar 13, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.